MAUDE Adverse Event Report: OSTEOMED, LLC QUICK CONNECT RECIPROCATING SAW; HANDPIECE, ROTARY BONE CUTTING

OSTEOMED, LLC QUICK CONNECT RECIPROCATING SAW; HANDPIECE, ROTARY BONE CUTTING
Model Number 450-0241
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was opened as a result of the diagnosis findings during sro review.The device had been returned under sro number (b)(4) for service and repair.The diagnosis by the service and repair team was determined to be " when running at 75% speed as recommended, the saw blade will be loosened and finally ejected from the handpiece".Repair on the device will be completed per the sro work order.Additionally, the device will be tested to ensure all specifications are met, prior to return to the customer.Review of the device history records for the reported device revealed no anomalies.A review of the complaint database for part number 450-0241 revealed only one (1) complaint for blade not retained during use, which is the event in this report.The device is a reusable instrument; therefore, it is unknown how many times the device was used prior to this reported complaint event nor under what circumstances it was used.Based on the information received and the investigation performed, the root cause could not be determined.
 
Event or Problem Description
During review of the service and repair order (sro) log, it was noted the device evacuation/diagnosis stated "when running at 75% speed as recommended, the saw blade will be loosened and finally ejected from the handpiece".Follow up was conducted by the customer who reported this issue occurred during a surgery.Additional information provided indicated the saw blade kept loosening from the handpiece but would still "get the job done" although they had to keep pushing the blade in the handpiece.The surgery was not prolonged, and there were no adverse patient consequences.

Brand Name
QUICK CONNECT RECIPROCATING SAW
Common Device Name
HANDPIECE, ROTARY BONE CUTTING
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key19918756
Report Number2027754-2024-00041
Device Sequence Number8104125
Product Code KMW
UDI-Device Identifier00845694037167
UDI-Public(01)00845694037167(30)1(11)230915
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number450-0241
Device Catalogue Number450-0241
Device Lot Number1179693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown